# SDR 98ZZZX4356

- Difficulty date: October 16, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N350AS
- Make and model: Snias AS350B
- Aircraft serial: 2338
- System (JASC): 5330 · Fuselage Main, Plate/Skin
- Part: Panel
- Condition: Separated
- Location: Fuselage
- Part time: 1,470 hours
- Stage of operation: NR
- Nature of condition: D
- Precautionary procedure: B, A

## Discrepancy

DURING A PASSENGER FLIGHT, AFT BELLY PANEL DEPARTED ACFT AND STRUCK TAIL ROTOR.  THE HELICOPTER MADE AN UNEVENTFUL LANDING IN AN OPEN FIELD.  POST-FLIGHT INSPECTION REVEALED THAT LATCHES ON LEFT SIDE OF AIRCRAFT HAD COME LOOSE ENOUGH TO BREAK UP UNDER FLIGHT PRESSURE.  RIGHT SIDE LATCHES WERE COMPLETELY RIPPED FROM THE STRUCTURE THEY WERE MOUNTED ON.  SUBMITTER SUSPECTS A PASSENGER MISTOOK BELLY PANEL LATCHES FOR CARGO DOOR AND DID NOT PROPERLY RE-LATCH BELLY PANEL.
